Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 26, NWS Detroit, MI

October 7, 2017

NWS Detroit, MI issued this gale warning at Oct 7, 2017, 3:53 AM EDT. It took effect at Oct 7, 2017, 4:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2017, 3:53 AM EDT (07:53 UTC)
In effect from
Oct 7, 2017, 4:00 PM EDT
Expired
Oct 8, 2017, 6:48 AM EDT
In force
15 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

321 
WHUS73 KDTX 070753
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 AM EDT SAT OCT 7 2017

...SOUTHWEST GALES LATE THIS AFTERNOON INTO TONIGHT...

.TIGHTENING SURFACE PRESSURE GRADIENT ASSOCIATED WITH AN APPROACHING 
SHORTWAVE SWINGING OUT OF THE UPPER MISSISSIPPI VALLEY WILL CAUSE 
SOME BREEZY CONDITIONS ACROSS THE GREAT LAKES THIS AFTERNOON AND 
INTO THE OVERNIGHT HOURS. SOUTH WINDS ARE EXPECTED TO INCREASE TO 15-
25 KTS SUSTAINED WITH GUSTS REACHING GALE FORCE IN THE WARM SECTOR 
BY LATE AFTERNOON AND PERSIST PAST 06Z. A LINE OF THUNDERSTORMS WILL 
LIKELY DEVELOP IN ASSOCIATION WITH A COLD FRONT CROSSING THROUGH 
MICHIGAN THIS EVENING. THESE STORMS WILL HAVE POTENTIAL TO PRODUCE 
WIND GUSTS IN EXCESS OF 50 KNOTS. POST FRONTAL WINDS WILL BE OUT OF 
THE SOUTHWEST AND REMAIN ELEVATED THROUGH THE EARLY MORNING HOURS 
WITH GUSTS IN EXCESS OF 30 KNOTS ACROSS SOUTHERN LAKE HURON POSSIBLE 
THROUGH 08-10Z. WINDS EXPECTED TO DECREASE THROUGH SUNDAY MORNING 
AND BECOMING 10 KNOTS OR LESS BY SUNDAY EVENING. THIS WILL CONTINUE 
UNTIL MONDAY WHEN WINDS SHIFT TO THE NORTH AND THEN INCREASE TO 10-
20 KNOTS BEHIND YET ANOTHER COLD FRONT ON TUESDAY.

LHZ362-363-441>443-462>464-072030-
/O.UPG.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/
/O.NEW.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
353 AM EDT SAT OCT 7 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SUNDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-422-072030-
/O.UPG.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/
/O.NEW.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
353 AM EDT SAT OCT 7 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SUNDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-LEZ444-072030-
/O.UPG.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/
/O.NEW.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/
LAKE ST CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
353 AM EDT SAT OCT 7 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SUNDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 20 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MR
3 follow-up statements
351 
WHUS73 KDTX 071935
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT SAT OCT 7 2017

...SOUTHWEST GALES THIS AFTERNOON THROUGH TONIGHT...

.COMBINATION OF A DEVELOPING SURFACE LOW AND A STRONG MID LEVEL 
SHORTWAVE WILL PRODUCE A TIGHT PRESSURE GRADIENT AND A WELL MIXED 
BOUNDARY LAYER. THIS WILL RESULT IN AN EXCITED WIND FIELD THIS 
AFTERNOON THROUGH TONIGHT WHERE SOUTHWESTERLY WINDS WILL REACH GALE 
FORCE THUS A GALE WARNING IS IN EFFECT. A COLD FRONT WILL RACE 
ACROSS THE EASTERN LAKES BY MIDNIGHT LIKELY ACCOMPANIED BY A NARROW 
LINE OF THUNDERSTORMS. SOME STORMS COULD BE SEVERE WITH WINDS 
EXCEEDING 50 KNOTS. WINDS IMMEDIATELY BEHIND THE FRONT WILL REMAIN 
ELEVATED AS COLD AIR RUSHES INTO THE REGION AND WIND GUSTS COULD 
REACH 40 KNOTS FOR SEVERAL HOURS THROUGH THE NIGHT. WINDS WILL 
FINALLY BEGIN TO DIMINISH BY SUNDAY MORNING, BECOMING 15 KNOTS OR 
LESS BY SUNDAY EVENING. THEN ON MONDAY, WINDS SHIFT TO THE NORTH AND 
INCREASE TO 10-20 KNOTS BEHIND YET ANOTHER COLD FRONT ON TUESDAY.

LHZ362-363-441>443-462>464-080830-
/O.CON.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
335 PM EDT SAT OCT 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-422-080830-
/O.CON.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
335 PM EDT SAT OCT 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-LEZ444-080830-
/O.CON.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/
LAKE ST CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
335 PM EDT SAT OCT 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 24 KNOTS FROM THE SOUTH WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DRK
456 
WHUS73 KDTX 080800
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 AM EDT SUN OCT 8 2017

...GUSTY SOUTHWEST WINDS WILL SLOWLY EASE THIS MORNING...

.WINDS IN THE WAKE OF THE FRONT WILL REMAIN ELEVATED OUT OF THE SW 
THROUGH AT LEAST 12Z THIS MORNING AS COOLER AIR SURGES INTO THE 
AREA. GALES WILL STILL BE POSSIBLE DURING THIS TIME. A FEW SHOWERS 
WILL LINGER THROUGHOUT THE OVERNIGHT HOURS WITHIN THE COLD AIR 
ADVECTION, BUT NOT MUCH ELSE IN THE WAY OF PRECIPITATION. WINDS WILL 
BEGIN TO EASE UP THROUGH THE MORNING AS THE DYNAMIC SHORTWAVE LIFTS 
OFF TO THE NORTHEAST. WINDS WILL BACK TO THE SOUTH THROUGHOUT THE 
AFTERNOON WITH HEIGHT RISES SPREADING ACROSS MICHIGAN. THIS WILL 
LEAD TO A FAIRLY PLEASANT SUNDAY UNDER MOSTLY CLEAR SKIES AND LIGHT 
WINDS. BY SUNDAY NIGHT, WINDS WILL SHIFT OUT OF THE EAST AS THE 
REMNANTS OF TROPICAL SYSTEM NATE WILL GRAZE PORTIONS OF FAR 
SOUTHEAST MICHIGAN. COULD SEE A FEW SHOWERS OCCUR BETWEEN SOUTHERN 
LAKE HURON AND WESTERN LAKE ERIE. A SURFACE HIGH PRESSURE WILL THEN 
MOVE OVER THE GREAT LAKES DURING THE FIRST PART OF THE WEEK BRINGING 
SLIGHTLY COOLER NORTHEASTERLY FLOW AND WINDS OVER LAKE HURON WILL 
INCREASE TO 10-20 KNOTS LATE MONDAY NIGHT.

LCZ460-LEZ444-081400-
/O.CAN.KDTX.GL.W.0026.000000T0000Z-171008T1100Z/
/O.NEW.KDTX.SC.Y.0064.171008T0800Z-171008T1400Z/
LAKE ST CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
400 AM EDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ362-363-441>443-462>464-081100-
/O.CON.KDTX.GL.W.0026.000000T0000Z-171008T1100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
400 AM EDT SUN OCT 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-422-081100-
/O.CON.KDTX.GL.W.0026.000000T0000Z-171008T1100Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
400 AM EDT SUN OCT 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 34 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MR
174 
WHUS73 KDTX 081048
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
648 AM EDT SUN OCT 8 2017

...SOUTHWEST GUSTS SLOWLY DECREASING THIS MORNING...

.WINDS IN THE WAKE OF THE FRONT WILL REMAIN ELEVATED OUT OF THE SW 
THROUGH AT LEAST 12Z THIS MORNING AS COOLER AIR SURGES INTO THE 
AREA. GALES WILL STILL BE POSSIBLE DURING THIS TIME. A FEW SHOWERS 
WILL LINGER THROUGHOUT THE OVERNIGHT HOURS WITHIN THE COLD AIR 
ADVECTION, BUT NOT MUCH ELSE IN THE WAY OF PRECIPITATION. WINDS WILL 
BEGIN TO EASE UP THROUGH THE MORNING AS THE DYNAMIC SHORTWAVE LIFTS 
OFF TO THE NORTHEAST. WINDS WILL BACK TO THE SOUTH THROUGHOUT THE 
AFTERNOON WITH HEIGHT RISES SPREADING ACROSS MICHIGAN. THIS WILL 
LEAD TO A FAIRLY PLEASANT SUNDAY UNDER MOSTLY CLEAR SKIES AND LIGHT 
WINDS. BY SUNDAY NIGHT, WINDS WILL SHIFT OUT OF THE EAST AS THE 
REMNANTS OF TROPICAL SYSTEM NATE WILL GRAZE PORTIONS OF FAR 
SOUTHEAST MICHIGAN. COULD SEE A FEW SHOWERS OCCUR BETWEEN SOUTHERN 
LAKE HURON AND WESTERN LAKE ERIE. A SURFACE HIGH PRESSURE WILL THEN 
MOVE OVER THE GREAT LAKES DURING THE FIRST PART OF THE WEEK BRINGING 
SLIGHTLY COOLER NORTHEASTERLY FLOW AND WINDS OVER LAKE HURON WILL 
INCREASE TO 10-20 KNOTS LATE MONDAY NIGHT.

LHZ421-422-081400-
/O.CAN.KDTX.GL.W.0026.000000T0000Z-171008T1100Z/
/O.EXA.KDTX.SC.Y.0064.000000T0000Z-171008T1400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
648 AM EDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT SUNDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441>443-081400-
/O.CAN.KDTX.GL.W.0026.000000T0000Z-171008T1100Z/
/O.EXA.KDTX.SC.Y.0064.000000T0000Z-171008T1400Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
648 AM EDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT SUNDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ362-363-462>464-081200-
/O.CAN.KDTX.GL.W.0026.000000T0000Z-171008T1100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
648 AM EDT SUN OCT 8 2017

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LCZ460-LEZ444-081400-
/O.CON.KDTX.SC.Y.0064.000000T0000Z-171008T1400Z/
LAKE ST CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
648 AM EDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 17 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 7, 3:44 AM EDT, 9 minutes earlier.

Area forecast discussion, Oct 7, 3:44 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
344 AM EDT Sat Oct 7 2017

.DISCUSSION...

Dynamic mid level circulation currently lifting across the central
plains set to impact southeast Michigan early tonight.  Sprawling
warm sector within strengthening south/southwest flow immediately
downstream will take a progressive hold across southeast Michigan
today.  A broad area of ascent corresponding to continued warm air
advection within the 975-850 mb layer maintaining pockets of light
showers and drizzle early this morning.  Recent hi res model
guidance suggest some perpetuation of this activity is likely
through the duration of the morning, particularly across northern
sections before the surface warm frontal boundary firmly lifts
through.  Sustained near surface convergence along the low level
warm frontal slope will also maintain a healthy coverage of very low
stratus and some visibility restrictions in fog.  Boundary layer
remains mixed just enough to limit the prospects of a larger dense
fog issue this morning, but a stronger localized response still
remains possible moving forward.

Warm and breezy conditions will define the afternoon and early
evening period.  Ongoing warm air advection will center the low
level thermal ridge overhead during this time.  Despite the presence
of thicker mid cloud at times to restrict insolation potential, the
advective process will effectively offset this.  This will support
highs of lower and middle 80s...or a good 20 degrees above normal.

Record values for today:
DTW - 92 in 1963
FNT - 88 in 2007
MBS - 91 in 2007

Maturing mixed layer will begin to work down a healthy wind field
throughout the latter half of the day.  Sounding analysis still
indicates gust potential within the 35 mph range by mid-late
afternoon, with a window early evening for gusts to 40 mph upon
entry of the low level jet at the back end of the heating cycle.

Attention then shifts to the highly dynamic mid level circulation
accelerating toward the region.  A strong linear axis of forced
ascent will define the sharp lead edge to the height fall gradient
and pv maximum. This forcing will sweep across southeast Michigan
early tonight, centered between 01z-05z.  A low topped line of
convection likely to emerge given this forcing field, potentially
capitalizing on rather meager (250 J/KG) but still sufficient
instability across the lowest 5000 ft.  Stability concerns aside,
existing wind magnitude certainly presents a threat for damaging
winds with any forward propagating line, particularly given an
accelerated storm motion likely in excess of 50 knots.

A secondary shot of rainfall will be possible overnight tied to the
pv advection and steeper mid level lapse rates associated with the
wave passage. Brief window for cold air advection late tonight, with
a broader level of isentropic descent maintaining some gusty
conditions into the early morning period /30 mph/.

A drier and more stable pattern returns for Sunday, with general
subsidence under building upper heights and predominant low level
southerly flow.  This points to very pleasant conditions to finish
the weekend, with plentiful sunshine and lower humidity.  Highs of
middle and upper 70s are attainable under this setup.

Remnants of tropical system Nate will lift into the prevailing
southwest flow this weekend.  The northeast translation of this
system through the Ohio valley will position southeast Michigan
within the northwest flank of the associated expansive tropical
moisture plume.  While both the deepest moisture and strongest
forcing tied to this system will hold to the southeast, there
remains some signal within the 00z model suite for a corridor of
greater mid level dynamics to develop beneath favorable entrance
region jet forcing.  Best shot for an accompanying uptick in shower
potential will exist with southeastward extent Sunday night and
early Monday.  Temperatures will remain on the warmer side of
average for mid October right through the early week period.

&&

.MARINE...

Tightening surface pressure gradient associated with an approaching
shortwave swinging out of the upper Mississippi Valley will cause
some breezy conditions across the Great Lakes this afternoon and
into the overnight hours. South winds are expected to increase to 15-
25 kts sustained with gusts reaching gale force in the warm sector
by late afternoon and persist past 06Z. A line of thunderstorms will
likely develop in association with a cold front crossing through
Michigan this evening. These storms will have potential to produce
wind gusts in excess of 50 knots. Post frontal winds will be out of
the southwest and remain elevated through the early morning hours
with gusts in excess of 30 knots across southern Lake Huron possible
through 08-10Z. Winds expected to decrease through Sunday morning
and becoming 10 knots or less by Sunday evening. This will continue
until Monday when winds shift to the north and then increase to 10-
20 knots behind yet another cold front on Tuesday.

&&

.HYDROLOGY...

A line of strong to severe thunderstorms is expected to develop
later this evening as a cold front moves across Michigan tonight.
Heavy rainfall will occur with this line thunderstorms as abundant
moisture will be present across the area. The progressive nature of
the front is expected to limit the totals. However, rainfall totals
could still reach 0.25 to 0.50 inch in localized areas.

&&

.PREV DISCUSSION...
Issued at 1216 AM EDT Sat Oct 7 2017

AVIATION...

The warm front is starting to bulge northward into lower MI so
conditions should start improving through the early morning hours.
North of the front conditions are falling to LIFR with VSBYs
dropping below 1SM and CIGS around 200ft. This should not last too
long after 06Z as the front will start to surge northward.  After
improving conditions early this morning, attention turns toward
afternoon winds. Windy conditions are expected with gusts to 30-35
knots out of the southwest in the warm sector of the approaching
system. Theses winds will persist through sunset until a cold front
sweeps through lower MI. Timing of the front looks to be around 01-
05Z so have included a prob30 group for convection along the front
as models have been fairly consistent with this event.

For DTW...The warm front is north of the terminal leading to
improved conditions over the past few hours. Conditions should
improve to MVFR after the front passes, as obs to our south suggest
CIGS over 5kft. High confidence in strong southwest flow this
afternoon gusting to around 30 to 35 knots ahead of a cold front
that may bring a line of thunderstorms through the region around 01-
05Z.

//DTW THRESHOLD PROBABILITIES...

* High for cig aob 5000 FEET through early this morning.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 4 PM this afternoon to 7 AM EDT Sunday for LHZ362-
     363-421-422-441>443-462>464.

Lake St Clair...Gale Warning from 4 PM this afternoon to 7 AM EDT Sunday for LCZ460.

Michigan waters of Lake Erie...Gale Warning from 4 PM this afternoon to 7 AM EDT Sunday for LEZ444.

&&

DISCUSSION...MR
MARINE.......AA
HYDROLOGY....AA
AVIATION.....AA

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Oct 6, 3:59 AM EDT, 23 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
359 AM EDT Fri Oct 6 2017

MIZ047>049-053>055-060>063-068>070-075-076-082-083-070800-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
359 AM EDT Fri Oct 6 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Windy conditions will exist Saturday as warm air surges into the
region. Gusts to 40 mph are expected during the afternoon and evening
period. The potential does exist for stronger gusts to develop
during the evening hours, particularly should a line of thunderstorms
or heavier showers emerge. This could result in damaging wind gusts
in excess of 60 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070800-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
359 AM EDT Fri Oct 6 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A gale watch is in effect Saturday afternoon and evening. Refer to
the latest marine forecast products for detail.

There is a chance of thunderstorms Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:26 PM EDTWind AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more12 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.